I've just compleated tx for HCV and during the tx and after the tx I'm finding my legs cramping to the point of not being able to sleep. It's even in my back. Any advice, or is anyone else having this problem. thanks
Eat bananas. They have potassium which is *thought* to reduce muscle cramps. I'm not a doctor, but I noticed a cramp or 2 from skiing when I stopped eating my morning and afternoon bananas. If my memory serves me well, science is not sure what to do about muscle cramps. I may be way off here, but stretching ala Yoga, dancers stretches, and eating a banana or 2 has helped me. Since I only get them in my calves(and very rarely) I'm not sure if my advice will help, but I grab the cramped muscle with both hands and squeeze the heck out of it. Don't ask me why it works. I think it has to do with not letting it contract or fill will fluid.
I would think bananas and streches would be a good start.
I also notice that I get those leg cramps (god they HURT!) when I am dehydrated in any manner. I've always heard that you should take potassiuim from bannanas too - my advice would be to try some gatorade type vitamin drink that way you can get the potassium and the hydration at the same time.
Good luck. I hate them so much! I'm 15 months post and don't get them often anymore but boy oh boy I hate having to jump out of bed in the middle of the night to stretch my leg out and get them to stop.
Early in tx I had bad cramps in my legs and especially in my feet. It was a combination of very low hemoglobin and insufficient hydration. Have a CBC done and see if you're anemic. Drink the gatorade and lots of water, eat your bananas and get yourself a heating pad, it helps.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.